Skip to Content

Plan B One-Step - if you get your period 3 days after taking plan b does that mean it worked?

Responses (1)

LousArk 20 Sep 2015

No. It's just a side effect of taking Plan B, & doesn't necessarily mean it's worked.

It is normal to get all sorts of hormonal symptoms for a couple of weeks after using Plan B. It is a huge dose of hormone for your body to handle/process, & should only be used in total emergency.

It depends where you are in your cycle as to what symptoms you experience after taking Plan B. Sometimes you'll bleed, sometimes you won't. It is common that your next period will come up to a week or two late, & that before that, you might get irregular bleeding, which may even be heavy, or could be just a brown discharge or spotting.

You may feel very hormonal for a couple of weeks after using Plan B. It's a massive dose of hormone for your body to take, & therefore it should be used as little as possible. You may experience side effects such as sore breasts, bleeding, back ache, cramping, bloating, mood swings, depression etc.

thechosenone 20 Sep 2015

Thanks and i have a question the bleeding lasted like a normal period and lasted 5 days and was heavier then usual also my period was expected the 27 of this month but i took the pill the on august 2 two days after the accident

LousArk 20 Sep 2015

I do not understand the question?

LousArk 20 Sep 2015

Your period was due on the 27th September? So what were you wanting to know?

thechosenone 20 Sep 2015

Ok so on 31 of august me and my bf had intercourse well not really because it was our first time but he didnt ejaculate in me at all but he freaked out that what if precum when inside me so two days later we went to go buy plan b one step and once i took the pill three days later i spotted bleeeding that looked like my period and lasted 6 days and was heavy and i wanted to know if it was my period or was it just a side effect and my period is due on the 27 of September

LousArk 20 Sep 2015

If your period isn't due until the 27th, then the bleeding you've had since taking Plan B will be caused by the Plan B. Your period may be a week or two later than the 27th.

thechosenone 20 Sep 2015

So does that mean that plan b worked for me?

LousArk 20 Sep 2015

'No. It's just a side effect of taking Plan B, & doesn't necessarily mean it's worked.'

thechosenone 20 Sep 2015

So when can i tell for sure that plan b worked for me

LousArk 20 Sep 2015

If you still don't have your period by about two weeks after the 27th Sept (so mid October), then you can do a pregnancy test. There's no way to know sooner.

LousArk 20 Sep 2015

If you want to be extra cautious, you could have a coil/IUD fitted by your doctor. This can prevent pregnancy if used up to 5 days after unprotected sex.

thechosenone 20 Sep 2015

Ok then thanks one last thing can my period come instead of two weeks can it come one week earlier or around my normal date? Just to be sure

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Early period after taking plan b one step? Help?

Posted 30 Aug 2013 4 answers

Plan B One-Step - When can I take a pregnancy test?

Posted 16 Nov 2013 2 answers

Plan B One-Step - Did plan b worked ?

Posted 27 Mar 2015 1 answer